Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

How long does it take to cure depression with medication?

User rating for this question
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Hello doctor Your advices have been invaluable and helping my life. I have a question. Based on your 300 mg wellbutrim, what is the outcome can be expected (Best, Mid, worst) and how long it has to be continued ? Thanks doctor
Posted Tue, 11 Feb 2014 in Smoking and Alcohol Addiction
Answered by Dr. Preeti Parakh 9 hours later
Brief Answer: As below. Detailed Answer: Hi XXXX, Welcome back! I am happy to know that you are doing well. I guess that as per our previous discussion, you are now on bupropion 300 mg per day and have tapered off Cipralex. If this is so and you are on only one antidepressant bupropion now, then you should continue on this till at least nine months after you became completely well. For example, if you became asymptomatic by the end of December 2013, then ideally this should be continued till September 2014 and then tapered off. However if continuing the medicine for so long is not possible at all due to side effects, then it can be tapered off early, But I feel you should try to continue it till nine months after remission. Regarding outcome, I expect you to be completely well. Bupropion is comparable to other antidepressants in terms of outcome and I expect full recovery. I hope the weight gain is under control now. I think if you have been asymptomatic for sometime then you can consider reducing the dose of Rivotril as well. Bupropion should be the last medicine to go. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Follow-up: How long does it take to cure depression with medication? 17 hours later
Thanks doctor I did not change the status quo. I was on the same 150 Wellbutrim and 10 mg cipralex I was scared to upset the XXXXXXX cart. If I change the medicines when I will know the change is ok or not ok. If it relapses, how bad it will be and how quick we can right it. I perfectly under stand human genome are different and estimates and assumptions can vary. I need your opinion only. Thanks
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer: Some details, please. Detailed Answer: Hi XXXX Any change that is made should be minimal. For example, when you start tapering off escitalopram, it should be by just 2.5 mg per day. You should then wait for around 3 to 4 weeks to see how you feel. If you feel any worsening, you should go back to the previous dose. Supposing you remain well, then you can reduce by 2.5 mg more. Keeping the process slow ensures that if any worsening occurs, it can be handled quickly. Three to four weeks time is enough for you to be able to notice that things are going well or not. Since only a small change is made in the dosage, the worsening will not be too much. If we hike up bupropion, that will also cover for Cipralex to some extent and make it easier to taper it off. I would be able to advise better if I can know a few things: 1) Are you completely well or do you still have some residual depressive symptoms? If you are completely well, how long have you been so? 2) How much weight have you gained after the medicines were started? Are there any other side effects that are troubling you? 3) Are you still on Rivotril? Awaiting your reply. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Follow-up: How long does it take to cure depression with medication? 2 hours later
Thanks doctor 1. I am mildly depressive. One good thing about depression, I used to be emotional but now I suppress my emotions. I am effective and functional. People around me are happy. 2. 8 kg. This happened bcoz of 30 percent medicines and 70 percent incorrect food habits. 3.. 25 mg night It is difficult to gauge your own status without Bias. But as you said The disease has been fought and kept away by weapons. Once again thanks doctor
Answered by Dr. Preeti Parakh 44 minutes later
Brief Answer: No reduction should be made now. Detailed Answer: Hi XXXX Since you still have mild symptoms, I do not feel that any of the medicines should be decreased at present. But you should consider hiking up bupropion to 300 mg per day. This will take care of the residual symptoms and also induce some weight loss. Once you are totally fine and stay that way for at least a few months, then only we should consider any reduction in dosage. Regarding Rivotril, you can continue it if you wish or try taking half of 0.25 mg on some nights to see how it goes. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor